Alert archive / Florida / River Flood Warnings in 2013

River Flood Warning 2, NWS Tampa Bay, FL

June 9, 2013DeSoto County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jun 9, 2013, 3:42 AM EDT for DeSoto County, Florida. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2013, 3:42 AM EDT (07:42 UTC)
Expired
Jun 9, 2013, 12:47 PM EDT
In force
9 hr
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Horse Creek near Arcadia at SR 72 (ARHF1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
14.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02297310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WGUS82 KTBW 090742
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
342 AM EDT SUN JUN 9 2013

...RIVER FLOODING IS BRIEFLY EXPECTED ON HORSE CREEK NEAR ARCADIA...

.WATER LEVELS ON HORSE CREEK NEAR ARCADIA ARE EXPECTED TO BRIEFLY REACH FLOOD
 LEVELS EARLY THIS MORNING...THEN QUICKLY FALL BELOW FLOOD BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC027-091251-
/O.NEW.KTBW.FL.W.0002.130609T0742Z-130609T1251Z/
/ARHF1.1.ER.130609T0435Z.130609T0630Z.130609T0651Z.NO/
342 AM EDT SUN JUN 9 2013

* UNTIL THIS MORNING 
* AT 02AM SUNDAY THE STAGE WAS 12.1 FEET 
* FLOOD STAGE IS 12.0 FEET 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT THIS 
  MORNING.
* IMPACT...AT 12.0 FEET...THE ACCESS ROAD TO HIDDEN ACRES IS IMPASSABLE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 30 
  2003.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

HORSE CREEK
 ARCADIA      12 12.1  SUN 02 AM  10.1    7.6    7.1    6.6    6.3

$$
2 follow-up statements
888 
WGUS42 KTBW 091047
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
647 AM EDT SUN JUN 9 2013

...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE HORSE CREEK
NEAR ARCADIA...

.HEAVY RAIN FROM LAST NIGHT WILL BRING THE HORSE CREEK UNTIL A MINOR
FLOOD STAGE THIS MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE AROUND
1 PM UNLESS MORE HEAVY RAIN FALLS OVER THE CREEK BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC027-092100-
/O.EXT.KTBW.FL.W.0002.000000T0000Z-130609T2100Z/
/ARHF1.1.ER.130609T0435Z.130609T1200Z.130609T1500Z.NO/
647 AM EDT SUN JUN 9 2013

THE FLOOD WARNING CONTINUES FOR 
  THE HORSE CREEK NEAR ARCADIA
* UNTIL THIS AFTERNOON.
* AT 6 AM SUNDAY THE STAGE WAS...12.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* IMPACT...AT 12.0 FEET...THE ACCESS ROAD TO HIDDEN ACRES IS IMPASSABLE.
* IMPACT...AT 11.0 FEET...SECONDARY ROADS IN HIDDEN ACRES AND ROYAL PALM BEGIN 
  TO FLOOD.
* IMPACT...AT 10.5 FEET...TWO HOMES BECOME ISOLATED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET ON NOV 24 
  1997.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   MON    TUE    WED    THU    FRI

HORSE CREEK
 ARCADIA      12  12.2  SUN 06 AM  10.4    8.1    5.9    5.4    5.4
239 
WGUS82 KTBW 091647
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1247 PM EDT SUN JUN 9 2013

...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE MANATEE RIVER AT
MYAKKA HEAD...AND A RIVER FLOOD WARNING IS CANCELLED FOR THE HORSE CREEK 
NEAR ARCADIA... 

.HEAVY RAINS FROM YESTERDAYS THUNDERSTORMS BROUGHT QUICK RISES INTO SOME
OF THE AREA RIVERS AND STREAMS. FLOODING WILL CONTINUE OVER THE HEADWATERS 
OF THE MANATEE RIVER UNTIL MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC081-100547-
/O.EXT.KTBW.FL.W.0001.000000T0000Z-130610T1200Z/
/MKHF1.1.ER.130609T0350Z.130609T1800Z.130610T0600Z.NO/
1247 PM EDT SUN JUN 9 2013

...FLOOD WARNING CONTINUES FOR
  THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL MONDAY MORNING. 
* AT 12 NOON SUNDAY THE STAGE WAS 12.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE MONDAY MORNING. 
* IMPACT...AT 11.0 FEET...A PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL...RURAL KIBLER AREA BEGINS TO FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 14.4 FEET ON AUG 23 
  2012.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   MON    TUE    WED    THU    FRI

MANATEE
 MYAKKA HEAD  11  12.7  SUN 12 PM   9.3    5.7    5.0    4.5    4.4

$$

FLC027-091717-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-130609T2100Z/
/ARHF1.1.ER.130609T0435Z.130609T0900Z.130609T1500Z.NO/
1247 PM EDT SUN JUN 9 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE HORSE CREEK NEAR ARCADIA.
* AT 12 NOON SUNDAY THE STAGE WAS 12.0 FEET AND FALLING. 
* FLOOD STAGE IS 12.0 FEET. 
* IMPACT...AT 12.0 FEET...THE ACCESS ROAD TO HIDDEN ACRES IS IMPASSABLE.
* IMPACT...AT 11.0 FEET...SECONDARY ROADS IN HIDDEN ACRES AND ROYAL PALM BEGIN 
  TO FLOOD.
* IMPACT...AT 10.5 FEET...TWO HOMES BECOME ISOLATED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 30 
  2003.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   MON    TUE    WED    THU    FRI

HORSE CREEK
 ARCADIA      12  12.0  SUN 11 AM  10.9    9.8    8.9    7.9    7.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 8, 9:49 PM EDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 8, 9:49 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
949 PM EDT SAT JUN 8 2013

.UPDATE...
IT WAS A PRETTY ACTIVE AFTERNOON AND EVENING ACROSS THE FORECAST
AREA AS SEA BREEZE AND OUTFLOW BOUNDARIES SPARKED NUMEROUS SHOWERS
AND THUNDERSTORMS. THE ACTIVITY HAS MOSTLY DIMINISHED WITH JUST A
FEW SHOWERS LEFTOVER AROUND THE TAMPA BAY REGION. CONVECTION
SHOULD END SOON AND WILL SHOW DRY CONDITIONS IN THE FORECAST FOR
EARLY SUNDAY MORNING WITH RAIN CHANCES THEN PICKING BACK UP AFTER
12Z OR SO. MADE A SLIGHT ADJUSTMENT TO POPS OVERNIGHT AND ADJUSTED
TEMPERATURES BASED ON CURRENT OBS. NO OTHER UPDATES WILL BE MADE.
ZONES WILL BE OUT SHORTLY.

&&

.AVIATION...
SHOWERS SHOULD END BY 02Z AT ALL TERMINALS...WITH VFR CONDITIONS
THEN PREVAILING THROUGH THE THE REMAINDER OF THE NIGHT. SEA BREEZE
DRIVEN SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AROUND 18Z
SUNDAY...SO WILL SHOW VCTS AT ALL TAF SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  90  75  89 /  70  50  30  40
FMY  74  92  73  92 /  40  60  30  50
GIF  73  92  73  92 /  70  60  30  50
SRQ  72  91  75  90 /  70  50  30  40
BKV  71  92  72  92 /  60  60  30  50
SPG  73  90  77  88 /  70  50  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE...05/CARLISLE
AVIATION...21/JELSEMA
Hazardous weather outlook, Jun 8, 5:30 AM EDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT SAT JUN 8 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-082130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
530 AM EDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN ACROSS THE
SOUTH THIS MORNING AND SPREAD NORTH DURING THE DAY...WITH THE
SHOWERS BECOMING NUMEROUS IN THE AFTERNOON. THE MAIN THREATS
WILL BE HEAVY RAINFALL WITH MINOR FLOODING POSSIBLE...DEADLY
LIGHTNING...AND BRIEFLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS WILL BE NUMEROUS SUNDAY BUT SCATTERED FOR THE REST OF
THE WEEK. THE LOW LEVEL FLOW BECOMES WESTERLY FOR TUESDAY THROUGH
FRIDAY WITH STORMS ALONG COASTAL LOCATIONS IN THE MORNING THEN
SHIFTING INLAND FOR THE AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:55 PM EDTRiver Flood WarningTBWManatee32 hr

Nearby

River Flood Warnings in Florida, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.